Florida, 2025

Hail and Damaging Wind in Florida, June 10, 2025

June 10, 2025 · NWS JAX · 3 events in 2 counties and zones

A front was stalled across south GA with SW steering flow over the local area. Southwest steering flow, diurnal instability and high moisture fueled scattered afternoon thunderstorms, some of which became severe in the afternoon and early evening near the east coast where boundaries collided as a short-wave trough passed overhead.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A front was stalled across south GA with SW steering flow over the local area. Southwest steering flow, diurnal instability and high moisture fueled scattered afternoon thunderstorms, some of which became severe in the afternoon and early evening near the east coast where boundaries collided as a short-wave trough passed overhead.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 5:39 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 10, 5:39 AM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
639 AM EDT Tue Jun 10 2025

...New MESOSCALE UPDATE, AVIATION...

.MESOSCALE UPDATE FOR DECAYING SQUALL LINE...

Issued at 635 AM EDT Tue Jun 10 2025

Quick update on the convection entering from the west this
morning. Overall the line has lost steam as it crossed I-75;
however, anticipate embedded thunderstorms to continue as the line
lifts off to the ENE over the next few hours. The environment
does appear to destabilize (MLCAPE 500-1000 J/kg) somewhat ahead
of the line likely keeping it loosely intact for areas north of
I-10 through the rest of the morning. Available shear isn't
offering much in terms of added dynamic forcing with this
activity. Main concerns with this will be heavy rain during the
morning commute and potentially a few strong wind gusts (30-40
mph). This activity may stabilize areas and limit the convective
coverage later this afternoon.

&&

.NEAR TERM...
(Today and Tonight)
Issued at 201 AM EDT Tue Jun 10 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Frontal boundary will remain stalled across the SE US states just
to the NW of the local area today, while the next piece of
shortwave energy across MS/AL region will track along and just
south of this boundary, which will bring another round of
scattered to numerous storms across SE GA late this morning and
into coastal SE GA and NE FL during the afternoon hours. The
highest coverage will be across SE GA and along the I-95 corridor
of NE FL where this convection will collide with an East Coast sea
breeze which will actually press slightly inland to the I-95
corridor, which will likely be the focus of stronger to isolated
severe storms with gusty/damaging wind potential along with heavy
rainfall and localized flood potential, mainly in the urban areas.
This activity will push into the Atlantic Coastal waters after
sunset this evening with weak ridging building in aloft tonight,
with mainly dry and humid conditions over inland areas after
midnight, with some patchy fog possible towards morning. As far as
temps go, the southwest steering flow will continue above normal
Max Temps across NE FL with highs into the lower to middle 90s and
peak heat indices in the 100-105F range, while the earlier start
to convection across SE GA will hold Max Temps into the upper
80s/near 90F, while overnight lows will still only fall into the
lower/middle 70s inland and upper 70s along the Atlantic Coast.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 201 AM EDT Tue Jun 10 2025

Wednesday, a front is stalled just north of the area over central
Georgia with winds starting to shift at the surface as high
pressure eases over the Atlantic. This will allow for sea- breeze
convergence to occur further inland in the afternoon. Plenty of
moisture in the area to bring chances for showers in the morning
around 20-30% and increase to 60-90% in the afternoon as
temperatures increase and sea-breezes converge. Daytime highs will
be in the upper 80s to low 90s with overnight Lows will dipping
into the low to mid 70s.

Thursday, The frontal boundary over central Georgia will push
south slightly into the area in the morning hours with surface
winds out of the southeast. Expect a 20-40% chance for rain in the
morning hours inland with 50-60% chances along the coast. Rain and
storm chances increase to 70-90% over the area as temperatures
increase with southeasterly winds allowing for the highest
percentages to occur where sea-breezes converge near I-75. Daytime
highs will be in the upper 80s along the coast with temperatures
in the low 90s inland. Overnight lows will drop into the upper 60s
to low 70s inland with temperatures staying slightly warmer along
the coast.

&&

.LONG TERM...
(Friday through Monday)
Issued at 201 AM EDT Tue Jun 10 2025

The wet weather pattern continues through the weekend and into
next week with 20-30% chances of rain each morning, increasing to
70-80% chances in the afternoon as temperatures increase and sea-
breezes converge.

Temperatures will be near normal with daytime highs in the upper
80s to low 90s and overnight lows in the low to mid 70s, staying
slightly warmer along the coast.

&&

.AVIATION...(12Z TAFS)
Issued at 635 AM EDT Tue Jun 10 2025

Dwindling line of storms may lead to VCSH near terminals
through 13z=16z this morning. Leftover cloud cover and
southwesterly flow 10-12G20KT will keep the sea breeze from
pushing beyond I-95 this afternoon. Despite the residual showers
this morning, thunderstorm development is expected along the sea
breeze this afternoon (19z-23z). VFR conditions are likely away
from thunderstorms, while conds may swing between VFR to IFR due
to vsby restrictions with heavy rainfall with passing storms.
Afternoon convection may linger into the early evening,
dissipating there after with mainly VFR conditions overnight and
light S to SSW winds at or below 5 knots.

&&

.AVIATION...
(06Z TAFS)
Issued at 118 AM EDT Tue Jun 10 2025

Models not hinting at much low level MVFR stratus this morning so
have left out of the TAF forecast, except for some possible MVFR
patchy fog at VQQ from 07-11Z. Next shortwave pushes in convection
this afternoon after 18Z and will interact with East Coast sea
breeze and will continue the PROB30 group, mainly in the 19-02Z
time frame with gusty winds, along with MVFR CIGS/VSBYS at all TAF
sites. Convection should fade at the end of the TAF period with
VFR conditions returning in the 01-03Z time frame.

&&

.MARINE...
Issued at 201 AM EDT Tue Jun 10 2025

A frontal boundary will stall to the northwest of our region
through Thursday. Daily rounds of showers and thunderstorms will
impact our local waters this week, with strong to isolated severe
storms possible this afternoon and evening. Stronger storms will
be capable of producing briefly strong wind gusts, frequent
lightning strikes and torrential downpours. Atlantic high pressure
will then lift northward towards our local waters beginning on
Wednesday, with prevailing southeasterly winds late this week
possibly allowing for earlier developing showers and thunderstorms
into the upcoming weekend. Small craft advisory headlines are not
expected this week.

Rip Currents: Surf appears to have bottomed out on Monday and
expect a slow uptick with surf/breakers closer to 2 feet Today and
into the 2-3 ft range on Wednesday as a more solid East Coast sea
breeze develops along the Atlantic Coast beaches and will place a
Moderate risk in the surf zone forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  70  89  71 /  40  40  70  40
SSI  87  75  89  77 /  60  60  70  50
JAX  93  72  91  74 /  60  50  80  40
SGJ  92  73  90  75 /  60  40  80  40
GNV  94  72  92  73 /  40  30  90  30
OCF  93  71  93  73 /  50  30  90  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 10, 4:50 AM EST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 AM EDT Tue Jun 10 2025

GAZ132-133-149-163-101030-
Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-
550 AM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT COFFEE...ATKINSON...NORTHWESTERN
CLINCH AND JEFF DAVIS COUNTIES THROUGH 630 AM EDT...

At 550 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Pridgen to near
Hahira. Movement was east at 30 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Douglas, Hazlehurst, Pearson, Willacoochee, Broxton, Ambrose,
Nicholls, Du Pont, Pridgen, and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8244 3184 8249 3184 8252 3167 8256
      3167 8263 3156 8263 3156 8260 3095 8284
      3095 8297 3118 8297 3119 8305 3128 8303
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3178 8300 3178 8286 3192 8268
TIME...MOT...LOC 0950Z 253DEG 25KT 3170 8300 3105 8334

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, Jun 10, 4:52 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
552 AM EDT Tue Jun 10 2025

FLZ021-120-220-GAZ162-163-101030-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-Clinch GA-
Echols GA-
552 AM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUWANNEE...
NORTHWESTERN HAMILTON...WESTERN ECHOLS AND WEST CENTRAL CLINCH
COUNTIES THROUGH 630 AM EDT...

At 551 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hahira to 10 miles north of Perry. Movement was
east at 20 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Live Oak, Jasper, Jennings, Statenville, Suwannee River State Park,
Mayday, Dowling Park, Blue Springs, Crossroads, and Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3098 8297 3096 8282
      3006 8306 3011 8312 3010 8321 3018 8325
      3026 8325 3039 8317 3041 8318 3042 8322
      3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0951Z 279DEG 17KT 3097 8338 3025 8362

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, Jun 10, 5:29 AM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
629 AM EDT Tue Jun 10 2025

GAZ132>135-149-163-250-101100-
Bacon GA-Atkinson GA-Appling GA-Clinch GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
629 AM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT COFFEE...ATKINSON...NORTHWESTERN
WARE...WESTERN BACON...NORTHWESTERN CLINCH...JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES THROUGH 700 AM EDT...

At 629 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pridgen to near Pearson. Movement was
northeast at 40 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Douglas, Hazlehurst, Pearson, Broxton, Graham, Argyle, Nicholls,
Snipesville, Cogdell, and West Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3196 8240 3105 8262 3104 8297 3118 8297
      3118 8305 3120 8305 3178 8288 3178 8286
      3182 8284 3184 8278 3185 8279 3186 8276
      3192 8268 3193 8259 3196 8256 3195 8249
      3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1029Z 241DEG 35KT 3173 8284 3130 8295

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VILLAFANE
Special weather statement, Jun 10, 5:32 AM EST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
632 AM EDT Tue Jun 10 2025

FLZ021-120-220-322-522-GAZ162-163-250-350-101100-
Western Hamilton FL-Eastern Hamilton FL-Southwestern Columbia FL-
Northern Columbia FL-Suwannee FL-Clinch GA-Echols GA-
Northern Ware GA-Southern Ware GA-
632 AM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLUMBIA...
SUWANNEE...HAMILTON...ECHOLS...WEST CENTRAL WARE AND CENTRAL CLINCH
COUNTIES THROUGH 700 AM EDT...

At 632 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to 6 miles southwest of Dowling
Park. Movement was southeast at 40 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Live Oak, Jasper, Homerville, Jennings, White Springs, Statenville,
Suwannee River State Park, Suwannee Springs, Du Pont, and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 8317 3042 8322 3052 8324 3063 8320
      3063 8314 3080 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3107 8297 3106 8252
      2989 8291 2996 8293 3008 8307 3011 8322
      3026 8325
TIME...MOT...LOC 1032Z 300DEG 35KT 3104 8298 3016 8330

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VILLAFANE
Special weather statement, Jun 10, 5:58 AM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
658 AM EDT Tue Jun 10 2025

GAZ133>136-151-250-101145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
658 AM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PIERCE...NORTH
CENTRAL WARE...BACON...WEST CENTRAL WAYNE...EASTERN JEFF DAVIS AND
APPLING COUNTIES THROUGH 745 AM EDT...

At 657 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hazlehurst to 8 miles north of Alma to 7 miles
northwest of Dixie Union. Movement was northeast at 30 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baxley, Hazlehurst, Alma, Graham, Surrency, Plant Hatch, Bristol, New
Lacy, and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3195 8239 3196 8238 3194 8238 3193 8232
      3194 8231 3195 8231 3193 8230 3194 8229
      3190 8219 3191 8214 3183 8211 3146 8215
      3134 8259 3163 8255 3186 8266 3196 8252
      3195 8248 3196 8249 3196 8250 3197 8248
TIME...MOT...LOC 1057Z 241DEG 27KT 3185 8257 3166 8250 3141 8255

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The radar

The Tampa radar (KTBW), 157 km away, was scanning. The volume nearest the first event began at 13:57 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Marion

When
June 10, 9:00 AM EST to 9:41 AM EST
Where
Marion County, 1.84 mi NW of Belleview
Reported by
Trained Spotter
Coordinates
29.090, -82.070

A trained Spotter reported heavy rainfall of 1.50 inches falling in 45 minutes near SE 89th place.

Hail, St. Johns

When
June 10, 4:10 PM EST
Where
St. Johns County, 3.64 mi NE of Riverdale
Measured
1 in hail
Reported by
Public
Coordinates
29.850, -81.500

Hail up to one inch in diameter was observed.

Thunderstorm Wind, St. Johns

When
June 10, 4:10 PM EST
Where
St. Johns County, 3.01 mi SSW of Bakersville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
29.860, -81.500

Wind damage impacted barns, a roof, and powerlines. The time of damage was based on radar.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268091, 1268090, 1268092.